Finite volume schemes for fully non-linear elliptic equations in divergence form

Jérôme Droniou

ESAIM: Mathematical Modelling and Numerical Analysis (2007)

  • Volume: 40, Issue: 6, page 1069-1100
  • ISSN: 0764-583X

Abstract

top
We construct finite volume schemes, on unstructured and irregular grids and in any space dimension, for non-linear elliptic equations of the p-Laplacian kind: -div(|∇u|p-2∇u) = ƒ (with 1 < p < ∞). We prove the existence and uniqueness of the approximate solutions, as well as their strong convergence towards the solution of the PDE. The outcome of some numerical tests are also provided.

How to cite

top

Droniou, Jérôme. "Finite volume schemes for fully non-linear elliptic equations in divergence form." ESAIM: Mathematical Modelling and Numerical Analysis 40.6 (2007): 1069-1100. <http://eudml.org/doc/194345>.

@article{Droniou2007,
abstract = { We construct finite volume schemes, on unstructured and irregular grids and in any space dimension, for non-linear elliptic equations of the p-Laplacian kind: -div(|∇u|p-2∇u) = ƒ (with 1 < p < ∞). We prove the existence and uniqueness of the approximate solutions, as well as their strong convergence towards the solution of the PDE. The outcome of some numerical tests are also provided. },
author = {Droniou, Jérôme},
journal = {ESAIM: Mathematical Modelling and Numerical Analysis},
keywords = {Finite volume schemes; irregular grids; non-linear elliptic equations; Leray-Lions operators.; finite volume schemes; nonlinear elliptic equations; Leray-Lions operators; numerical results},
language = {eng},
month = {2},
number = {6},
pages = {1069-1100},
publisher = {EDP Sciences},
title = {Finite volume schemes for fully non-linear elliptic equations in divergence form},
url = {http://eudml.org/doc/194345},
volume = {40},
year = {2007},
}

TY - JOUR
AU - Droniou, Jérôme
TI - Finite volume schemes for fully non-linear elliptic equations in divergence form
JO - ESAIM: Mathematical Modelling and Numerical Analysis
DA - 2007/2//
PB - EDP Sciences
VL - 40
IS - 6
SP - 1069
EP - 1100
AB - We construct finite volume schemes, on unstructured and irregular grids and in any space dimension, for non-linear elliptic equations of the p-Laplacian kind: -div(|∇u|p-2∇u) = ƒ (with 1 < p < ∞). We prove the existence and uniqueness of the approximate solutions, as well as their strong convergence towards the solution of the PDE. The outcome of some numerical tests are also provided.
LA - eng
KW - Finite volume schemes; irregular grids; non-linear elliptic equations; Leray-Lions operators.; finite volume schemes; nonlinear elliptic equations; Leray-Lions operators; numerical results
UR - http://eudml.org/doc/194345
ER -

References

top
  1. S. Agmon, A. Douglis and L. Niremberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions, Part I and Part II. Comm. Pure. Appl. Math.12 (1959) 623–727 and 17 (1964) 35–92.  Zbl0093.10401
  2. B. Andreianov, F. Boyer and F. Hubert, Finite-volume schemes for the p-laplacian on cartesian meshes. ESAIM: M2AN38 (2004) 931–960.  Zbl1081.65105
  3. B. Andreianov, F. Boyer and F. Hubert, Besov regularity and new error estimates for finite volume approximation of the p-Laplacian. Numer. Math.100 (2005) 565–592.  Zbl1106.65098
  4. B. Andreianov, F. Boyer and F. Hubert, Discrete duality finite volume schemes for Leray-Lions type elliptic problems on general 2D meshes. Numer. Methods Partial Differ. Equ.23 (2007) 145–195.  Zbl1111.65101
  5. J.W. Barrett and W.B. Liu, A remark on the regularity of the solutions of the p-Laplacian and its application to the finite element approximation. J. Math. Anal. Appl.178 (1993) 470–487.  Zbl0799.35085
  6. L. Boccardo, T. Gallouët and F. Murat, Unicité de la solution de certaines équations elliptiques non linéaires. C.R. Acad. Sci. Paris315 (1992) 1159–1164.  Zbl0789.35056
  7. C. Chainais and J. Droniou, Convergence analysis of a mixed finite volume scheme for an elliptic-parabolic system modeling miscible fluid flows in porous media, submitted. Available at .  Zbl1146.76034URIhttp://hal.ccsd.cnrs.fr/ccsd-00022910
  8. S. Chow, Finite element error estimates for non-linear elliptic equations of monotone type. Numer. Math.54 (1989) 373–393.  Zbl0643.65058
  9. Y. Coudiere, J.-P. Vila and P. Villedieu, Convergence rate of a finite volume scheme for a two dimensional convection-diffusion problem. ESAIM: M2AN33 (1999) 493–516.  Zbl0937.65116
  10. K. Deimling, Nonlinear functional analysis. Springer (1985).  Zbl0559.47040
  11. J.I. Diaz and F. de Thelin, On a nonlinear parabolic problem arising in some models related to turbulent flows. SIAM J. Math. Anal.25 (1994) 1085–1111.  Zbl0808.35066
  12. J. Droniou and R. Eymard, A mixed finite volume scheme for anisotropic diffusion problems on any grid. Num. Math.105 (2006) 35–71.  Zbl1109.65099
  13. J. Droniou and R. Eymard, Study of the mixed finite volume method for Stokes and Navier-Stokes equations, submitted. Available at .  Zbl1153.76044URIhttp://hal.archives-ouvertes.fr/hal-00110911
  14. J. Droniou and T. Gallouët, Finite volume methods for convection-diffusion equations with right-hand side in H-1. ESAIM: M2AN36 (2002) 705–724.  Zbl1070.65566
  15. R. Eymard, T. Gallouët and R. Herbin, Finite Volume Methods, Handbook of Numerical Analysis, P.G. Ciarlet and J.L. Lions Eds., Vol. VII, 713–1020 (North Holland).  Zbl0981.65095
  16. M. Feistauer and A. Ženíšek, Finite element solution of nonlinear elliptic problems. Numer. Math.50 (1987) 451–475.  Zbl0637.65107
  17. M. Feistauer and A. Ženíšek, Compactness method in the finite element theory of nonlinear elliptic problems. Numer. Math.52 (1988) 147–163.  Zbl0642.65075
  18. M. Feistauer and V. Sobotíková, Finite element approximation of nonlinear elliptic problems with discontinuous coefficients. RAIRO Modél. Math. Anal. Numér.24 (1990) 457–500.  Zbl0712.65097
  19. J.M. Fiard and R. Herbin, Comparison between finite volume finite element methods for the numerical simulation of an elliptic problem arising in electrochemical engineering. Comput. Meth. Appl. Mech. Engin.115 (1994) 315–338.  
  20. R. Glowinski, Numerical methods for nonlinear variational problems. Springer (1984).  Zbl0536.65054
  21. R. Glowinski and J. Rappaz, Approximation of a nonlinear elliptic problem arising in a non-newtonian fluid flow model in glaciology. ESAIM: M2AN37 (2003) 175–186.  Zbl1046.76002
  22. J. Leray and J.L. Lions, Quelques résultats de Višik sur les problèmes elliptiques semi-linéaires par les méthodes de Minty et Browder. Bull. Soc. Math. France93 (1965) 97–107.  Zbl0132.10502
  23. E.M. Stein, Singular Integrals and Differentiability Properties of Functions. Princetown University Press (1970).  Zbl0207.13501
  24. A. Ženíšek, The finite element method for nonlinear elliptic equations with discontinuous coefficients. Numer. Math.58 (1990) 51–77.  Zbl0709.65081

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.